Advertisement -- Learn more about ads on this site.

Health A-Z

Medical Content Created by the Faculty of the
Harvard Medical School

When to Call A Doctor

Call for emergency medical assistance whenever anyone is unconscious or obviously disoriented. Severe insulin reactions can be fatal, so it is important to seek treatment immediately.

People with diabetes should contact their doctors promptly if they experience frequent episodes of hypoglycemia. They may need to adjust their daily doses of insulin, oral hypoglycemic medication or their meal plans.

If you have diabetes and you develop one or more low blood sugars during a time when you are being treated with the antibiotic ciprofloxacin (Cipro), levofloxacin (Levaquin) or gatifloxacin (Tequin), do not take any additional doses of the medication until you are able to discuss the problem with your doctor.

Nondiabetic people who experience symptoms of hypoglycemia should contact their doctors for evaluation of the problem.

Page 7 of 9     Next Page:  Hypoglycemia Prognosis
Click here to to redeem your SparkPoints
  You will earn 3 SparkPoints
From Health A-Z, Harvard Health Publications. Copyright 2007 by the President and Fellows of Harvard College. All rights reserved. Written permission is required to reproduce, in any manner, in whole or in part, the material contained herein. To make a reprint request, contact Harvard Health Publications. Used with permission of StayWell.

You can find more great health information on the Harvard Health Publications website.